ADVERTISEMENT
ADVERTISEMENT

Q. What could be the reason for spotting in a postmenopausal woman?

Answered by
Dr. Purushottam Sah
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 20, 2018 and last reviewed on: Aug 02, 2022

Hello doctor,

I am a 55-year-old woman. I stopped having periods three years ago. I visit my doctor every year for a gynecological physical and regular physical. My regular physical last year was great and my gynecological physicals have always been good as well except for uterine fibroids. My last GYN visit was four months ago and everything was fine. I have never had an abnormal pap smear. I have had the fibroids for almost 20 years. During my last GYN visit, all my tests were normal and my doctor said my fibroids were shrinking.

A week ago today I saw what I thought was a very small amount of blood on my poise pad. It has not happened since. This has never happened in the last three years since my last normal period. I also suffer from OCD and anxiety and I am always to myself. I am not even sure it was blood to be honest and of course, I will call my doctor and make an appointment for next week. It was not brown spotting and it was not bright red either. I do not have a UTI or pain in my abdomen or anything. Again, it was very, very small and light. I am thinking perhaps I had something on my hand and it touched my pad and I did not notice it. A little insight would be helpful. I am currently on Valsartan and Prozac.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

It is blood spotting and it may be due to the presence of fibroids in the uterus or due to non-infective endometritis or due to some hormonal change.

All these may occur after a gap of few years post-menopause, rarely Prozac may also cause bleeding. It may not occur again, anyways you have to see the gynecologist.

Thank you doctor,

I know I have to see the doctor and I will. I already have an appointment.

#

Hello,

Welcome back to icliniq.com.

You are most welcome and best wishes.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My partner bled heavily after 3 years of menopause. What to do?

.. is the vaginal bleeding, which occurs 1 year after attaining menopause. It should be evaluated, particularly in whom with a family history of carcinoma. PMP bleeding patients are at high risk of endometrial cancer. The causes of PMP bleeding in...   Read full

Does spotting after I-pill rule out pregnancy?

.. gone through your query and understand the concerns. I-pill has the usual side effect of delaying the next expected periods by two to three weeks. So, most likely her periods are delayed due to the pill. I will suggest her to get a urine pregn...   Read full

What can be the reason to get clots after taking 2 doses of MTP pills?

.. USG (ultrasonography) scan report (attachment removed to protect patient identity), there are still retained products of conception inside the uterus with clots. Ideally, you can take the remaining two doses of tablet Misoprostol and allow the bl...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Listeriosis - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Listeriosis is a bacterial infection, that can result in severe complications like meningitis, sepsis, and even death. R...  Read more»
Myositis - Types, Symptoms, Causes, Treatment, and Prognosis
The term "myositis" refers to a set of uncommon diseases. To know more about myositis, read the full article below.  Read more»
Osteoporosis: an Important Public Health Problem
Osteoporosis is a problem that is largely preventable. This article focuses on the causes of osteoporosis and the availa...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.